Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 160, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 13, 2008, 5:09 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2008, 5:09 PM MDT (23:09 UTC)
- Expired
- Aug 13, 2008, 5:42 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:00 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 13, 2:00 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT WED AUG 13 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY... LONE STORM POPPED OVER THE NORTH LARAMIE RANGE EARLY THIS AFTERNOON WHILE LITTLE CONVECTIVE DEVELOPMENT ELSEWHERE OVER THE CWA SO FAR. APPROACHING IMPULSE ROUNDING BOTTOM OF UPPER LOW OVER SASK SHOULD INTERACT WITH DECENT INSTABILITY EAST OF THE MTNS TO KICK OFF ADDITIONAL CONVECTION THROUGH THIS EVENING. LACK OF BOUNDARIES SHOULD KEEP CONVECTION FAIRLY ISOLATED IN NATURE WITH ACTIVITY MOVING SOUTHEAST. WILL KEEP POPS GOING ALL NIGHT OVER THE NORTHEAST PART OF THE CWA AS MODELS REMAIN FAIRLY INSISTENT ON ANOTHER AREA OF CONVECTION DROPPING SOUTHEAST OVER THAT AREA DURING THE NIGHT. BIG CHANGES THEN BEGIN THURSDAY AS SASK UPPER LOW DIGS SOUTHWARD AND MOVES OVER WY FRIDAY. THIS WILL BRING MUCH COOLER AIR WITH THICKNESSES FALLING TO AROUND 560DM OVER NRN WY FRIDAY MORNING... QUITE A COOL SYSTEM FOR MID AUGUST IN THIS AREA. SFC FRONT WILL PUSH SOUTHEAST ACROSS THE CWA LATER TONIGHT BRINGING COOLER TEMPERATURES THURSDAY. BEST CHANCES FOR SHOWERS LOOKS TO BE LATER THURSDAY THROUGH MUCH OF FRIDAY AS SECONDARY SURGE OF EVEN COOLER AIR PUSHES ACROSS AND SFC FLOW TURNS UPSLOPE. UNSEASONABLY COOL FRIDAY WITH MAXS ONLY IN THE 50S AND 60S OVER LOWER ELEVATIONS. INSTABILITIES WILL BE MEAGER THUS EXPECT PRECIPITATION TO BE MORE SHOWERY WITH JUST SOME ISOLATED WEAK STORMS POSSIBLE. .LONG TERM...FRI NIGHT THRU WED...MOST MODELS COMING INTO AGREEMENT ON THE UPPER LOW MOVG SSW TO ALONG CO/WY BORDER BY 06Z SAT...AND THEN MOVG SE INOTO FAR E CNTRL CO BY 12Z SUN. UPPER LOW THEN STALLS OUT AND DRIFTS SLOWLY E ACROSS KS THRU MON. AS UPPER LOW PASSES S OF THE AREA FRI NIGHT INTO SAT...AREA COMES UNDER FAVORABLE NERN PART OF UPPER LOW FOR CONTG GOOD CHCS OF SHWRS. BY SAT EVNG INTO SUN IT LOOKS LIKE FTR WILL BE FAR ENOUGH SE OF THE AREA TO KEEP JUST MINIMAL POPS FOR NOW. DRIER NNW FLOW THEN PREVAILS MON INTO WED AS UPPER RIDGE SHIFTS OVER THE REGION. 12Z GFS IS LITTLE FASTER WITH THE UPPER LOW...00Z AND 12Z ECMWF CONT TO MOVE IT SLOWER AND GENERALLY PREFERED. UNSEASONABLY COOL THRU SAT...THEN MODERATING SOME SUNDAY...WITH TEMPS RECOVERING TO NEAR NORMAL FOR MON THRU WED. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED THROUGH THURSDAY EXCEPT FOR BRIEF MVFR CONDITIONS DUE MAINLY TO LOWERED VISIBILITIES IN AND AROUND ISOLD TSTRMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE
Hazardous weather outlook, Aug 13, 10:26 AM MDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT WED AUG 13 2008 WYZ059>070-141130- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1026 AM MDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND MOVE GENERALLY EASTWARD. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-141130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1026 AM MDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL THE MAIN THREAT FROM THEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LATER THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 13, 2:28 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 228 PM MDT WED AUG 13 2008 WYZ064>070-132145- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 228 PM MDT WED AUG 13 2008 ...SCATTERED THUNDERSTORMS ACROSS SOUTHEAST WYOMING THIS AFTERNOON... SCATTERED THUNDERSTORMS...SOME STRONG...WILL MOVE SOUTHEAST AT 15 MPH ACROSS NORTHERN ALBANY COUNTY...PLATTE COUNTY AND THE SOUTHERN HALF OF GOSHEN COUNTY THROUGH 345 PM MDT. THE STRONGEST STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO ONE INCH...WIND GUSTS TO 55 MPH AND SMALL HAIL. GARRETT...GRAYROCKS RESERVOIR...FORT LARAMIE...VETERAN...WHEATLAND...BORDEAUX...TORRINGTON AND YODER WILL BE AFFECTED BY THE STORMS. ALL THUNDERSTORMS PRODUCE LIGHTNING...WHICH CAN KILL OR INJURE YOU. WHEN THUNDERSTORMS APPROACH YOU...MOVE INDOORS OR TO A VEHICLE WITH THE WINDOWS CLOSED. WHEN THUNDER ROARS...MOVE INDOORS. RUBIN
Special weather statement, Aug 13, 3:49 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 349 PM MDT WED AUG 13 2008 NEZ001-003-019>021-054-WYZ067>070-132315- SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 349 PM MDT WED AUG 13 2008 ...SCATTERED THUNDERSTORMS ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA THROUGH LATE AFTERNOON... SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH ACROSS CENTRAL PLATTE COUNTY...THE SOUTHERN HALF OF GOSHEN COUNTY... SOUTHERN SIOUX COUNTY...SCOTTSBLUFF COUNTY AND BANNER COUNTY THROUGH 515 PM MDT. THE STORMS WILL AFFECT GUERNSEY...VETERAN... TORRINGTON...YODER...LYMAN...STEGALL...MITCHELL...HAWK SPRINGS... AND SCOTTSBLUFF. AS THE STORMS PASS YOU...EXPECT RAINFALL AMOUNTS UP TO THREE QUARTERS OF AN INCH...WIND GUSTS TO 50 MPH AND SMALL HAIL. REMEMBER THAT ALL THUNDERSTORMS PRODUCE LIGHTNING...WHICH CAN BE DEADLY. WHEN THUNDER ROARS...MOVE INDOORS IMMEDIATELY TO A SAFE LOCATION OR TO A VEHICLE WITH THE WINDOWS CLOSED. YOUR NATIONAL WEATHER SERVICE CARES ABOUT YOU...YOUR FAMILY AND YOUR SAFETY. RUBIN
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.